Alert archive / Tennessee / River Flood Warnings in 2009
River Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at May 2, 2009, 6:45 AM CDT for Perry County, Tennessee. It took effect at May 2, 2009, 9:45 AM CDT. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 6:45 AM CDT (11:45 UTC)
- In effect from
- May 2, 2009, 9:45 AM CDT
- Expired
- May 5, 2009, 9:07 AM CDT
- In force
- 71 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Perry County, TN
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 2, 3:33 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 2, 3:33 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 333 AM CDT SAT MAY 2 2009 .DISCUSSION... LOCAL WRF MODEL SHOWING FRONTAL ZONE FROM MEMPHIS TO NASHVILLE TO JACKSON AND PUSHES IT SOUTHWARD TO NEAR THE TN/AL BORDER BY THIS EVENING. WAVES FORM ON THE FRONT AS VARIOUS UPPER TROUGH RIPPLE ACROSS THE AREA THIS WEEKEND. THUS WE ARE LIKELY TO HAVE PERIOD OF HEAVY RAINFALL AND...OF COURSE...THE RESULTANT FLOODING GIVEN THE SOAKING WE HAVE ALREADY HAD. LOOKS LIKE THE LAST(IN A RELATIVE SENSE) OF THESE WAVE PASS BY ON MONDAY MORNING ALLOWING A SHORT PERIOD OF DRYING OUT. BY DRYING OUT I REFER TO THE REDUCTION OF RAINFALL. HOWEVER...ANOTHER WAVE STARTS TO AFFECT US TUE NGT AS A SFC LOW PRESSURE SYSTEM MOVES OUT OF THE PLAINS INTO THE OH/TN VALLEYS. IF WE HAVE 24 HRS OF RELATIVELY LIGHT RAINFALL OUR LOW AREAS AND STREAMS/RIVERS SHOULD HAVE SOME TIME TO DRAIN. THIS FEATURE PASSES US ON WED BRING A BIT OF DRY AIR INTO THE AREA FOR WED AND PART OF THU. THEN THE UPPER PATTERN BEGINS TO SHIFT A BIT FURTHER NORTH AS AN UPPER RIDGE BUILDS OVER THE LOWER PLAINS. WE STILL GET SYSTEMS THAT SWEEP THROUGH THE AREA BUT THEY GENERALLY KEEP MOVING. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 59 68 55 / 80 80 90 90 CLARKSVILLE 64 56 64 51 / 80 80 90 90 CROSSVILLE 69 59 69 57 / 80 80 80 80 COLUMBIA 72 61 70 57 / 80 80 90 90 LAWRENCEBURG 74 62 72 59 / 80 80 90 90 WAVERLY 68 59 67 53 / 80 80 90 90 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, May 2, 5:43 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT SAT MAY 2 2009 TNZ005>010-022>031-056>064-075-077-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 543 AM CDT SAT MAY 2 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE COPIOUS AMOUNTS OF RAINFALL ACROSS THE MIDSTATE. THIS WILL PRODUCE SIGNIFICANT FLOODING ACROSS PARTS OF THE AREA. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD SITUATION WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE UPPER LEVEL PASSES THE AREA EARLY MONDAY MORNING. EXPECT AN ADDITIONAL 1 TO 3 INCHES OVER MUCH OF THE AREA BY MONDAY MORNING. THIS WILL CONTINUE TO PRODUCE FLOODING OVER MUCH OF THE AREA. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL...MAINLY IN THE SOUTHERN TIER OF THE MIDSTATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NECESSARY DUE TO FLOODING CONCERNS. TNZ011-032>034-065-066-078>080-031045- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- 543 AM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE GENEROUS AMOUNTS OF RAINFALL OVER THE CUMBERLAND PLATEAU. THIS MAY CAUSE LOW AREAS TO FLOOD AND MAY ALSO CAUSE HYDROPLANING ON AREA HIGHWAYS. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE UPPER LEVEL PASSES THE AREA MONDAY MORNING. EXPECT AN ADDITIONAL INCH OF RANIFALL OVER MUCH OF THE AREA BY MONDAY MORNING. THIS MAY CAUSE LOW AREAS TO FLOOD AS WELL AS CAUSE HYDROPLPANING ON AREA ROADWAYS. IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL...MAINLY IN THE SOUTHERN PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF SEVERE STORMS DEVELOP TODAY OR SUNDAY. JLM
In the hours before
Local storm report, May 2, 6:41 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 4 WNW HOHENWALD 35.57N 87.63W
05/02/2009 E0.00 INCH LEWIS TN PUBLIC
5.73 INCHES OF RAIN DURING PAST 24 HOURS. OBSERVER NOTES
THAT IS THE HIGHEST WATER HE HAS SEEN ON UPPER CANE CREEK
IN 7 YEARS BY A COUPLE OF FEET. MANY COUNTY ROADS ARE
FLOODED, PONDS ARE OVERFLOWING INTO YARDS, ETC.
&&
MTPThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Advisory | OHX | Cheatham | 36 hr |
| May 2, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 30 min |
| May 2, 2:12 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 33 min |
| May 2, 2:46 AM CDT | Flash Flood Warning | OHX | Benton, Hickman, Lewis, Maury, Perry | 4 hr |
| May 2, 3:17 AM CDT | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 48 hr |
| May 2, 3:18 AM CDT | Flash Flood Warning | OHX | Bedford, Marshall | 4 hr |
| May 2, 4:52 AM CDT | Flash Flood Warning | OHX | Coffee | 4 hr |
| May 2, 5:13 AM CDT | River Flood Warning | OHX | Hickman | 7 days |
| May 2, 5:16 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 4 hr |
| May 2, 7:19 AM CDT | Flash Flood Warning | OHX | Grundy, Van Buren | 82 min |
| May 2, 9:58 AM CDT | River Flood Warning | OHX | Humphreys | 50 hr |
| May 2, 11:39 AM CDT | River Flood Warning | OHX | Maury | 5 days |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Lawrence | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 9 hr |
| May 2, 6:29 PM CDT | River Flood Warning | OHX | Marshall | 16 hr |
| May 2, 6:34 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
Nearby
River Flood Warnings in Tennessee, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.